Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 14, 2007, 2:27 PM CDT for Stone County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2007, 2:27 PM CDT (19:27 UTC)
- Expired
- May 14, 2007, 3:01 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 141927 SVRMOB MSC131-142015- /O.NEW.KMOB.SV.W.0071.070514T1927Z-070514T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 227 PM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEN MILE...OR ABOUT 9 MILES SOUTHWEST OF WIGGINS...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN STONE COUNTY THROUGH 240 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3069 8914 3080 8914 3087 8933 3065 8932 $$
2 follow-up statements
000 WWUS54 KMOB 141945 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 244 PM CDT MON MAY 14 2007 MSC131-142015- /O.CON.KMOB.SV.W.0071.000000T0000Z-070514T2015Z/ STONE MS- 244 PM CDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WESTERN STONE COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROGERS LAKE...OR ABOUT 11 MILES WEST OF WIGGINS...MOVING WEST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NEAR MCHENRY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3069 8909 3084 8915 3086 8933 3065 8933 $$
000 WWUS54 KMOB 142001 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 301 PM CDT MON MAY 14 2007 MSC131-142009- /O.CAN.KMOB.SV.W.0071.000000T0000Z-070514T2015Z/ STONE MS- 301 PM CDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STONE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED WESTWARD OUT OF STONE COUNTY. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE ACROSS WESTERN STONE COUNTY AND COULD PRODUCE SMALL HAIL ALONG WITH HEAVY RAIN AND GUSTY WINDS OVER THE NEXT HOUR. LAT...LON 3069 8909 3084 8915 3086 8933 3065 8933 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:53 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 14, 11:53 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1153 AM CDT MON MAY 14 2007 .UPDATE...WE BROUGHT THE AREA OF HAZE AND SMOKE FARTHER WEST INTO OUR SOUTHEAST MISSISSIPPI ZONES FOR THE REST OF TODAY GIVEN DEEP EASTERLY FETCH FROM NORTHERN FLORIDA AND THE EASTERN GULF. THE SMOKEY...HAZY CONDITIONS WILL LIKELY LINGER INTO WEDNESDAY UNTIL THE FRONT SWEEPS THROUGH AND CLEARS THE BOUNDARY LAYER AIRMASS OUT. WE ISSUED A SPECIAL WEATHER STATEMENT TO ALERT EVERYONE TO THE REASONS BEHIND THE HAZY CONDITIONS...AND TO ALERT THOSE WITH RESPIRATORY CONCERNS TO THE HAZARD. WE LEFT ISOLATED SHOWERS/THUNDERSTORMS GOING IN THE WEST FOR THE MID TO LATE AFTERNOON HOURS OVER THE LAND AREAS...AND OFFSHORE LATE TONIGHT. LOOKS LIKE THE FRONT STALLED OVER OUR SOUTHERN ZONES LATE LAST EVENING...THEN STARTED TO BUCKLE BACK NORTHWARD DURING THE EARLY MORNING HOURS AS THE SURFACE RIDGE OVER THE OHIO VALLEY SLID EAST AND THE LOW LEVEL FLOW VEERED MORE EAST TO SOUTHEASTERLY AFTER MIDNIGHT. THE MID 60 DEWPOINTS HAVE RECOVERED WELL INLAND INTO WEST CENTRAL ALABAMA AND ALL OF OUR SOUTHEAST MISSISSIPPI ZONES. THERE IS A WEDGE OF DRIER AIR WITH MID 50 DEWPOINTS OVER SOUTHWEST GEORGIA THAT IS PINCHING IN FROM THE EAST...THAT MAY WORK INTO OUR EASTERN ZONES THIS EVENING. INITIAL REVIEW OF THE NEW 12Z GFS SHOWS TRENDS CLOSE TO THE PREVIOUS RUNS AND OFFICIAL FORECAST PACKAGE...SO WE BRING THE NEXT SHOT AT SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF THE FRONT IN HERE WEDNESDAY/WEDNESDAY NIGHT...THEN BRING A DEEPLY DRY AIRMASS SOUTH ACROSS THE AREA IN THE WAKE OF THE FRONT THROUGH NEXT MONDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 87 66 84 64 85 / 20 10 20 10 20 PENSACOLA 85 69 82 68 84 / 10 10 20 10 20 DESTIN 84 69 83 70 84 / 10 10 20 10 20 EVERGREEN 87 61 86 60 87 / 10 10 05 10 20 WAYNESBORO 88 63 86 58 81 / 20 10 10 10 40 CAMDEN 86 62 86 59 84 / 10 10 05 05 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON 13/CULLEN
Hazardous weather outlook, May 14, 6:10 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT MON MAY 14 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 151200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 610 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND WEST OF U.S. HIGHWAY 45 FROM WAYNESBORO LOCATED IN CENTRAL WAYNE COUNTY MS TO MOBILE AL...INCLUDING PORTIONS OF SOUTH BALDWIN COUNTY. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH...HAIL UP TO ONE-HALF INCH...FREQUENT LIGHTNING...AND VERY LOCALIZED RAINFALL RATES OF 2 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH WINDS GUSTING TO 60 MPH...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 14, 10:36 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1036 AM CDT MON MAY 14 2007 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1036 AM CDT MON MAY 14 2007 ...SMOKE FROM THE SOUTH GEORGIA...NORTH FLORIDA WILDFIRES IS SPREADING GRADUALLY TO THE WEST ACROSS THE FLORIDA PANHANDLE...SOUTH ALABAMA AND INTO SOUTHEAST MISSISSIPPI... A LARGE AREA OF SMOKE CONTINUES TO SPREAD WESTWARD ACROSS THE REGION TODAY. THE SMOKE ORIGINATED FROM THE LARGE WILDFIRES IN SOUTHERN GEORGIA AND NORTHERN FLORIDA THAT HAVE BEEN ONGOING IN THAT AREA FOR THE PAST WEEK. VISIBILITIES ACROSS SOUTH ALABAMA AND THE FLORIDA PANHANDLE RANGE FROM 2 MILES TO 5 MILES AT MOST LOCATIONS TODAY. THE HAZY...SMOKEY CONDITIONS WILL CONTINUE THROUGH TONIGHT AND INTO TUESDAY...SPREADING FARTHER WEST INTO SOUTHERN MISSISSIPPI THIS AFTERNOON. VISIBILITIES WILL LIKELY FALL SIGNIFICANTLY LATE TONIGHT AS THE SMOKE WILL BECOME MIXED WITH FOG. PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE THROUGH TUESDAY.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.